MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX ASSY - REVERSE CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX ASSY - REVERSE CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201492
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus repair surgery, the t1 of the fast fix was placed in the meniscus tear, but t2 could not be deployed.T1 & t2 were removed from the patient using a grasper.The procedure was successfully completed with non-significant surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The t1, t2, and suture were returned off the needle.The knot has been tightened down.The variable depth straw was not returned.Bio debris is present.A functional evaluation could not be performed since the implants are no longer on the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include failure to fully actuate the device during implantation.No containment or corrective actions are recommended at this time.

Brand Name
ULTRA FAST-FIX ASSY - REVERSE CURVE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17796607
Report Number1219602-2023-01818
Device Sequence Number17829882
Product Code GAT
UDI-Device Identifier03596010597212
UDI-Public03596010597212
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K092508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201492
Device Lot Number2117457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown